Doctor insights on:
3 month old with enlarged ureters, on chronic amoxicillin. 2nd round of thrush and now starting to have constipation. Is there a probiotic to use?
Lactobacillus.: Though some will recommend the use of any probiotic strain or those in yogurt, lactobacillus rhamnosus (especially lactobacillus gg) is one of the more extensively studied probiotics and may offset side effects associated with antibiotics.The fact that your child is on antibiotics suggests that the level of kidney involvement is significant, therefore continue to take the antibiotics as suggested! ...Read more
Took amoxicillin 875 mg 3 tid for 6 days then dr changed to augmentin (amoxicillin and clavulanate) 875 mg 2 time/day for 5 days and Medrol dose pak. Can these cause constipation?
Not likely . . .: Antibiotics typically lead to diarrhea rather than constipation as they tend to alter the balance of gut bacteria. Clostridium difficile colitis is a classic response. Augment is also well known for causing diarrhea, much more so than just plain amoxicillin. If you've noticed constipation, look for changes in diet, hydration, activity, etc. Also meds like Diphenhydramine can cause constipation. ...Read more
I had my send attack of diverTicultis in 13 months. I always eat high fiber. I am currently on day 2 of augmentin (amoxicillin and clavulanate) , what can I take for constipation?
Drink water!: With your bowel condition avoid laxatives of any sort. Increase your fluid intake!! Drink loads of water and continue your diet as prescribed by your treating physician. Be patient!! Hope this helps. PS You might start ACTIVA a yogurt "Probiotic" take one serving each night before bed. This will require some time but stick to it. No chemicals! ...Read moreSee 1 more doctor answer
I have been on Augmentin (amoxicillin and clavulanate) for 8 days, first 6 constipated last two have had bloody diarrhea. I took some pepto this morning. What causing bloody stool?
I'm taking Amoxicilin, Omeprazole, Azithromycine, bismuth subcitrate. Can I have constipation in first days and now have diarrhea?
Yes: Bismuth can cause constipation but antibiotics like amoxicillin & azithromycin often cause diarrhea because they kill much of our friendly flora as well as unfriendly bacteria like H. pylori. I advise all my patients to take probiotics like Sacchromyces bouardii & lactobacillus acidophilus & bifidus while taking antibiotics & for a few weeks after to prevent & reverse diarrhea from antibiotics. ...Read more
Strted takin amoxicillin 4 a tooth I had pulled n my lady area got aggrivated wit lil discharge can it b related?
Yes: Antibiotics like Amoxicillin kill or inhibit a wide range of microorganisms, good & bad. It is not a magic bullet that targets just those that are causing your infection. So, the body's balancwins disrupted by the amoxicillin. Yeasts, like candida, that are not inhibited can overgrow. Perhaps you've seen your tongue has a white coating. Anti fungal lozenges and yogurt (acidophilus) may help. ...Read moreSee 2 more doctor answers
Amoxicilin OD: One should try to never take more than the recommended dose of a medicine but fortunately this one has a fairly low risk of serious problems. One would have to take a very large amount of medicine to have any serious side effects from it. The most likely apart from an upset stomach would be diarrhea. ...Read more
- Talk to a doctor live online for free
- Amoxicillin side effects constipation
- Can amoxicillin cause constipation?
- Ask a doctor a question free online
- Amoxicillin for throat
- Amoxicillin sinus
- Amoxicillin rashes
- Amoxicillin refrigeration
- Talk to a infectious disease specialist online